MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the involved terumo sheath pinnacle 9f 10cm device one-way valve pushed into the sheath when introducing the dilator and that it was leaky.There was no patient injury/medical or surgical intervention required.The patient was in stable condition.The procedure outcome was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 9fr introducer sheath, dilator, and the packaging pouch were returned for product evaluation.The sample was subjected to visual analysis and it was noted that the crosscut valve was pushed down into the sheath shaft.The valve was nested in the sheath hub where the top and bottom of the valve are oriented parallel to the sheath hub.No damage was noted on the sheath hub cap.The distal tip of the dilator was viewed under microscope and no damage or gross anomalies were observed.The crosscut valve was dissected from the sheath hub and observed under microscope, damage was noted on the crosscut valve.The complaint can be confirmed for valve leakage.The crosscut valve was found to be dislodged from its intended orientation which likely resulted in the alleged leakage.Based on the investigation results, the likely cause of the event is the dilator was inserted off-center into the valve, causing the dislodgement.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key10829471
Report Number1118880-2020-00276
Device Sequence Number16672644
Product Code DYB
UDI-Device Identifier00389701007502
UDI-Public00389701007502
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue NumberRSS902
Device Lot NumberYD18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1